MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE2 11MM CM

ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE2 11MM CM
Model Number 385-11-502
Health Effect - Clinical Code Pain (1994)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient presented with pain due to laxity nine years post operation; the surgeon noticed mild posterior poly wear and replaced the insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient presented pain.The in-vivo length of patient service for the implant was 9.3 years.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to laxity and wear.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, degenerative bone, excessive weight or trauma.The complaint does state that the event occurred over 9 years post-operative and it seems that the poly insert might have eroded during this period of usage.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE2 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6863284
Report Number1644408-2017-00765
Device Sequence Number699900
Product Code JWH
UDI-Device Identifier00888912117821
UDI-Public(01)00888912117821
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model Number385-11-502
Device Catalogue Number385-11-502
Device Lot Number53885898
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR